Connect with others who understand.

sign up log in
Resources
About MyFibroTeam
Powered By
Real members of MyFibroTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Lyrica & Cymbalta Long Term Damage

Lyrica & Cymbalta Long Term Damage

I’m taking Lyrica & Cymbalta to treat my fibromyalgia. I’ve heard that these drugs are very difficult to get off because of the intense withdrawal symptoms and that they can cause brain damage, Alzheimer’s, etc

My dr did not explain this to me before prescribing and now I’m a little concerned that i may be limiting my pain whilst damaging my brain.

Please advise if these risks are real and please share your experiences.

posted October 8, 2017
A MyFibroTeam Member

I’ve weaned off Lyrica with no problem. Weaning off Cymbalta is difficult but doable. I used nasal decongestant, Tylenol, anti anxiety meds and small doses of an SSRI (Lexapro) to help with the withdrawal symptoms. Took about 5-7 days to stop withdrawals. I’ve never heard of actual brain damage from either med. I’m back on both meds again.

posted October 10, 2017
A MyFibroTeam Member

I was on Lyrica and when I stopped it I had no symptoms.

posted October 9, 2017
A MyFibroTeam Member

These 2 meds make me able to work, I do miss work frequently n must leave early n I gained 40 lbs. but I'm 50% better then I was 2 years ago.
I wouldn't change a thing right now

posted October 8, 2017
A MyFibroTeam Member

I was prescribed pregabalin by my doctor, but I haven't taken them yet...got them in June.
I just recently have started losing weight! I really don't want to gain it back. I was afraid weight gain may be one of the side effects😕

posted October 15, 2017
A MyFibroTeam Member

I was taking pregablin and was always feeling dizzy and my Dr.took me off them and increased the venlafaxine he said they both do the same thing.I didn't know about the altzimers side affects I have been getting confused and forgetful a lot recently and feeling very groggy I am feeling a little brighter but having more pain in my hands and feet .

posted October 10, 2017

Related content

View all
TCymbalta And Lyrica
A MyFibroTeam Member asked a question 💭
Does Anyone Take Lyrica
A MyFibroTeam Member asked a question 💭
Long Term Cymbalta Usage Link
A MyFibroTeam Member asked a question 💭
Already a Member? Log in